When should I take my Methotrexate to minimize the impact of side effects on my daily life?

47-year-old woman6 years ago
0 like
1929 views
5 minutes

47-year-old woman · 6 years ago
My methotrexate pill has been giving me a heartache for a while now, and I have mouth sores too. I would like to know how to take my medication to have the least amount of side effects possible. Thanks in advance!
Stéphane Villeneuve · 6 years ago
Hello Mrs,
First of all, I would like to emphasize that your family pharmacist should be informed of the lesions in your mouth. He or she will be able to determine the urgency of intervening and, if necessary, contact your prescribing physician to obtain a prescription for a medicated mouthwash. This mouthwash will help you better tolerate the lesions in your mouth and promote healing.
Stéphane Villeneuve · 6 years ago
Regarding nausea, I would like you to tell me what dose of the medication you are taking, how often (once a day or once a week) and how the medication is administered (by tablets or injection)
Generally, the dose is given only once a week and in tablets. If this is the case for you, the ideal day and time for most of the population is Friday night. This means that side effects will be more likely to occur on Saturday morning, which is often the best time of the week to rest
Also, if your dose is taken once a week, you may want to ask your doctor or family pharmacist about splitting the dose at two times during the day. For example, if your dose is normally taken on Friday at dinner, you may want to take half the dose at breakfast and the other half at dinner.
Stéphane Villeneuve · 6 years ago
Finally, it is always very important to ensure that you have a sufficient dose of folic acid or follinic acid to reduce the negative impact of the methotrexate in the medication. I invite you to discuss this with your family pharmacist, since he or she is the only one who has access to your pharmacological file.
Stéphane Villeneuve · 6 years ago
I hope I have answered your questions correctly. I remain at your entire disposal if the answer I have given you is not adapted to your situation.
Stéphane Villeneuve, pharmacist
Stéphane Villeneuve · 6 years ago
Erratum
You should read, "[...] decrease the negative impacts of methotrexate on your body."

0 like

Need help with your health?
Ask your question to a real pro!